Alert archive / Oregon / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Pendleton, OR

July 4, 2006Umatilla County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Jul 4, 2006, 4:26 PM PDT for Umatilla County, Oregon. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2006, 4:26 PM PDT (23:26 UTC)
Expired
Jul 4, 2006, 5:15 PM PDT
In force
49 min
Issued by
NWS Pendleton, OR
Area
Counties, with a storm outline in the text

County Umatilla County, OR

The radar

The Pendleton radar (KPDT), 14 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:15 PM PDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 4, 3:15 PM PDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
315 PM PDT TUE JUL 4 2006

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...WATER VAPOR IMAGERY
SHOWS THE NEXT IN A SERIES OF WAVES MOVING ONSHORE THE NORTHERN
CALIFORNIA/SOUTHWEST OREGON COAST. AHEAD OF THIS FEATURE...SURFACE
HEATING ALONG WITH A UNSTABLE ATMOSPHERE IS RESULTING IN THE
DEVELOPMENT OF CUMULUS BUILDUPS ACROSS MUCH OF CENTRAL OREGON...AND
ACROSS THE EAST CASCADE SLOPES...WITH RADAR SHOWING THUNDERSTORMS
DEVELOPING ALONG THE CENTRAL CASCADES OF WASHINGTON. FROM THE BLUES
EAST...CUMULUS DEVELOPMENT IS LESS FURTHER AWAY FROM THE LIFT
AHEAD OF THE WAVE.

THE AFOREMENTIONED WAVE WILL CROSS CENTRAL OREGON THIS EVENING...
EXITING CENTRAL WASHINGTON DURING THE OVERNIGHT HOURS. ISOLATED
TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS
AFTN/EVENING...WITH THE GREATEST COVERAGE ACROSS THE EASTERN OR
MTNS AND THE EAST CASCADE SLOPES. WILL RETAIN ISOLATED TSTMS INTO
THE OVERNIGHT HOURS ACROSS CENTRAL WA/EXTREME NORTHERN OREGON
WITH RESIDUAL INSTABILITY IN THE MIDDLE LEVELS OF THE
ATMOSPHERE.

MORE STABLE MARINE AIR WILL GRADUALLY WORK ACROSS THE REGION
WED/THU...WITH TEMPERATURES COOLING TO JUST ABOVE AVERAGE ACROSS
CENTRAL WA/OR ON WEDNESDAY...AND ACROSS EASTERN WA/OR BY THURSDAY.
TSTM COVERAGE WILL DECREASE AS WELL WITH THE MORE STABLE AIR
MASS...WITH MOST OF THE ACTIVITY CONFINED TO CENTRAL AND NORTHEAST
OREGON WED/THU AFTN.

.LONG TERM...FRIDAY THROUGH TUESDAY...SOME UNCERTAINTY REMAINS IN
MID RANGE AS TO STRENGTH OF UPPER RIDGE VERSUS AMOUNT OF BREAK DOWN
EXPECTED. SOME GENERAL CONSENSUS THAT THE RIDGE WILL BE FLAT BY
FRIDAY THEN TRY TO BUILD NORTHWEST SATURDAY AND SUNDAY. MODELS TRY
TO INDICATE A STRONGER TROUGH MOVING TO THE PACNW COAST EARLY NEXT
WEEK THOUGH DEPTH AND DEGREE TO WHICH IT MOVES EAST IS UP FOR
DEBATE. OVERALL EXPECT UPPER LEVEL FLOW TO BE WEST-SOUTHWEST TO WEST
OVER THE PACNW. THIS WOULD LEAD TO GENERALLY DRY CONDITIONS WITH
TEMPS AT OR SLIGHTLY ABOVE SEASONAL. IF THE UPPER RIDGE DOES REBUILD
SOME ON THE WEEKEND...THIS COULD OPEN PORTIONS OF EASTERN OREGON TO
A FEW AFTERNOON/EVENING THUNDERSTORMS AS DISTURBANCES MOVING THROUGH
IDAHO CLIP THE REGION. FOR NOW WILL BE CONSERVATIVE AND ONLY HINT A
FEW STORMS OVER THE WALLOWA...ELKHORN AND STRAWBERRY MOUNTAINS.

&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED DURING THE NEXT 24 HOURS.
ISOLATED THUNDERSTORMS MAY CREATE BRIEF MVFR CONDITIONS WITH LOWERED
CEILINGS AND VISIBILITIES DUE TO HEAVY RAIN SHOWERS. ALSO GUSTY
WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. TIMING OF
THUNDERSTORMS FOR THE TAFS CONTINUES TO BE UNCERTAIN AT THIS TIME
BUT WILL HEDGE TOWARDS AN EVENING OCCURRENCE AT KPDT...KALW AND
KPSC. CLOUDS DEVELOPING SOUTH OF KYKM COULD BRING A SHOWER OR STORM
TO KYKM BEFORE 4/2300Z. MEANWHILE DEVELOPMENT OF CUMULUS DOWNSTREAM
OF KRDM AND KDLS CONTINUES TO BE STRONGLY CAPPED AT THIS TIME...AND
A LATER START (IF IT HAPPENS AT ALL) IS EXPECTED. STORMS MAY PERSIST
INTO THE EARLY PORTION OF THE OVERNIGHT PERIOD. BUT DOWNSTREAM
DISTURBANCES ARE WEAKER AND NOT AS ORGANIZED AS THE DURING THE
PREVIOUS NIGHT...AND EXPECT MOST ACTIVITY TO GRADUALLY END BY EARLY
MORNING WEDNESDAY. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  65  93  61  87 /  20  10  20  10
ALW  70  92  64  89 /  20  10  20  10
PSC  68  97  62  91 /  20  10  10  10
YKM  65  90  58  87 /  20  10  10  10
HRI  68  93  62  89 /  20  10  10  10
ELN  65  88  57  85 /  20  10  10  10
RDM  52  82  48  80 /  30  10  20  10
LGD  61  87  58  84 /  20  20  20  20
5J0  55  91  54  87 /  20  20  20  10
DLS  65  82  61  80 /  20  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR ORZ044-ORZ501.
WA...HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR WAZ028-WAZ029.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
89/90/90
Hazardous weather outlook, Jul 4, 2:23 PM PDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
223 PM PDT TUE JUL 4 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-051400-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
223 PM PDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

THUNDERSTORMS
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
     CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY,
     NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

EXCESSIVE HEAT
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, LOWER COLUMBIA BASIN OF OREGON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON

TEMPERATURES WILL WARM ABOVE 100 DEGREES ACROSS THE LOWER COLUMBIA
BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS LATE THIS AFTERNOON.
A HEAT ADVISORY IS IN EFFECT...REFER TO AWIPS ID PDXNPWPDT WMO
HEADER WWUS76 KPDT FOR DETAILS.

A DISTURBANCE CROSSING OREGON AND SOUTHEAST WASHINGTON THIS EVENING...
ALONG WITH THE COMBINATION OF STRONG SURFACE HEATING AND LOW TO
MID LEVEL MOISTURE IN AN UNSTABLE ATMOSPHERE WILL LEAD TO
AFTERNOON AND EVENING THUNDERSTORMS ACROSS INTERIOR WASHINGTON
AND OREGON. A FEW STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WEDNESDAY
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
     OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
     COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

MARINE AIR WILL MOVE INTO THE LOWER COLUMBIA BASIN TONIGHT. THIS
WILL END THE EXCESSIVE HEAT AND ALLOW TEMPERATURES TO DECREASE OVER
THE AREA WEDNESDAY.

THE COMBINATION OF SURFACE HEATING AND LOW TO MID LEVEL
MOISTURE IN AN UNSTABLE ATMOSPHERE WILL CONTINUE TO LEAD TO
ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY...
WITH THE GREATEST THREAT ACROSS NORTHEAST OREGON. A FEW STORMS
COULD BECOME STRONG WITH SMALL HAIL AND STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Jul 4, 11:41 AM PDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1141 AM PDT TUE JUL 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     12 N PATERSON           46.11N 119.60W
07/04/2006                   BENTON             WA   PUBLIC

            VERY STRONG WIND GUST RIPPED OFF PART OF A LARGE TREE AND
            LARGE TREE BRANCHES WERE FOUND IN THE YARD. ALMOST ALL
            APPLES FROM A LARGE APPLE TREE WERE BLOWN TO THE GROUND.
            A LARGE ALUMINUM TOOL BOX WAS BLOWN 25 FEET. PATIO CHAIRS
            WERE PICKED UP AND FOUND ON THE OTHER SIDE OF THE HOUSE.
            WINDS ALSO FORCED AN IRRIGATION WHEEL LINE TO MOVE A GOOD
            DISTANCE FROM ITS ORIGINAL LOCATION.

&&

MSMITH

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:50 PM PDTSevere Thunderstorm WarningPDTCrook55 min
Jul 3, 9:15 PM PDTSevere Thunderstorm WarningPDTWheeler85 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.